Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Debilitating back pain. Taking januvia, insulin. Side effects of medicine?

I am on Januvia and on Insulin (Novolog and Lantus). I also take Victoza. I have terrible, debilitating back pain. I can only stand or walk for 3 minutes. 2 years ago I was a teacher, but had to retire. I was a marching band director - very active, but can not longer even buy groceries without using a scooter at the store. Can one of these drugs be contributing to the issue?
Asked On : Thu, 17 Oct 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hi friend,

Thanks for your query.

* The problems are not due to any medicines, including Insulin : they can, however, be due to diabetic neuropathy- an inevitable complication of diabetes which affects the nerves, particularly those of the lower limbs.

* Further, there is a strong possibility of other causes such as, prolapse of a disc (the "cushion/washer" between the vertebrae) or, collapse of a vertebra of the lower back, causing compression over the nerves of the lower limbs.

* I therefore strongly feel that you require an MRI of the lower (LUMBAR) spine. Keep your blood sugar under tight control.

Consult your treating doctor/orthopedic surgeon and discuss the problems with him. He knows what is to be done further.

Hope I have answered your query.

Regards,

Dr. Rakesh Karanwal
Answered: Thu, 17 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor